Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wellbutrin and Amprenavir?
May 3, 2001

Recently a psychiatrist with few HIV patients switched me to Wellbutrin after I had a severe allergic reaction to Celexa. It is really working well, but the label says not to use it with PIs. Since Amprenavir is a different class than the older Crixivan am I okay to keep the Wellbutrin? Thank you.

Response from Dr. Aberg

All of the protease inhibitors are metabolized (processed) by the liver through a pathway called the cytochrome p450 system. There are differences among the protease inhibitors in the way they are metabolized and use this sytem. Some protease inhibitors may cause more drug interactions than others. There has been one laboratory study looking at the potential for drug to drug interactions between HIV medicines and wellbutrin. This one study suggests that there may be a slight interaction between amprenavir and wellbutrin but it would be unlikely to cause a significant clinical effect. This means that it probably will not change the drug level of amprenavir or wellbutrin enough to cause you any toxicities from the medications. It also means that it is unlikely to decrease the amount of either drug so you do not have to worry that you do not have enough amprenavir in your body to fight against HIV. So, yes, it is okay to keep taking wellbutrin from a drug interaction viewpoint.



Previous
hiv/hep c-are they a disability?
Next
Cholesterol and PI's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement